Has anyone that is breastfeeding taken that while they were pregnant? That or Terbutaline? Did it stop you from producing what you needed for the baby for a short period of time? Would like to know cuz I can't seem to find any answers regarding the medication.
here's what i found just putting Nifedipine and breastfeeding into google....this is going to be long, and i'm sorry, but i do hope it helps! apparently the nifedipine is for relief of painful breastfeeding?
nifedipine----used to treat painful breastfeeding caused by the vasospasm of arterioles ----
Treatment options include methods to prevent or decrease cold exposure, avoidance of vasoconstrictive drugs/nicotine that could precipitate symptoms, and pharmacologic measures. There are reports in the lay press of the use of herbal medicines, aerobic exercise, and dietary supplements, but because most women with painful breastfeeding require immediate relief of the pain to continue breastfeeding successfully, it is important to offer a treatment plan that will alleviate the pain quickly. Nifedipine, a calcium channel blocker, has been used to treat Raynaud’s phenomenon because of its vasodilatory effects. Very little of the medication can be demonstrated in breast milk and thus is safe to use in breastfeeding mothers. Of the 12 mothers in our series, 6 chose to use nifedipine, and all had prompt relief of pain. Only 1 mother developed side effects from nifedipine.
Terbutaline----used to inhibit labor and reduce uterine contractions----
PREGNANCY: Terbutaline reduces uterine contractions and may inhibit labor; unless it is used specifically for this purpose, it should be used cautiously during the second and third trimesters of pregnancy. Terbutaline is otherwise considered safe during pregnancy.
NURSING MOTHERS: Terbutaline is found in small amounts in the breast milk of nursing women that use it. The American Academy of Pediatrics considers terbutaline to be compatible with breast- feeding.
********now, these are only the 1st 2 articles i found....apparently, both are considered approved by the AAP, so i am assuming they would not endorse something that could cause "lack" of nutrients....then again, you never know lol.....but, if you take each word, and pair it with breastfeeding(using JUST those *2* words), you'll get ALOT of articles, main-lining why i only used 1 for each!
i'venever dealt with either, but i'm up late, and google is my friend ;)
i hope this helps you!!!
TY, I have read those already though :) I would be concerned if I was making ANY form of milk... but I'm not. lol. That's my worry. I also looked up fibrocystics, etc. I have googled and asked jeeves out the wazoo and still stumped (fatigued after 3 hours of looking and reading). I looked at breastfeeding forums, and there is no direct answer. My midwife and OB doctor couldn't give me a strait answer. I guess they're not sure, too? That's why I was wondering if anyone else had the same issue as me, but the more I read, the more I tend to believe my lack of production is not a medicinal issue. Now I'm wondering if there is any medicine that can kick up production? I guess I'll have to wait for a week or so till I can talk to my lactation consultant cuz my puppies aint dishing. lol. I'm 36 weeks and MAYBE get a whopping 3 drops out of each one every two days or so. They enlarged big time (Went from a 36 DD to a 38 F until about 3 weeks ago) and now I'm back down to an E and honestly would not surprise me if I end up in a DD again after I give birth.
Oh, and I'm on Nifedipine for pre-term labor. I was thinking it was the cause since it's a calcium blocker, but.... again.... I keep reading about how it can be in the milk- not that it prevents any sort of production that would be substantial for the baby.
Again, I really appreciate the help, though :) TY
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.